MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5 MM STERILE, REUSABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ENDOSCOPE 5.5 MM STERILE, REUSABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number MCENDO550
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting there was a blurry image.As per the subsidiary, a visual inspection is done before the dissection.User can see the image clearly and start the procedure.The procedure run smoothly but towards the end of dissection, suddenly the image turn blur slowly.They take out the endoscope and wipe the lens but still blurry.They convert to open method for the vein harvesting.*no consequence or health impact to patient *there was a 30 minutes delay *product was not changed out *procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 17, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 3331, 4114, 3221, 19).The sample was not returned; therefore, a direct investigation could not be performed.Past product complaints were reviewed for similar issues.The most likely root cause is improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.D9 (device availability - added date returned to manufacturer) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h6 (identification of evaluation codes 10, 3224,19) the affected sample was returned for evaluation.It was visually inspected for damage and looked through the endoscope directly to read some print matter, and internal components using a monocular.It was discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.The evaluation of the returned unit was found that improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
ENDOSCOPE 5.5 MM STERILE, REUSABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key21180069
Report Number1124841-2025-00004
Device Sequence Number8546499
Product Code GEI
UDI-Device Identifier00699753018952
UDI-Public(01)00699753018952(11)230322
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K160206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCENDO550
Device Catalogue NumberN/A
Device Lot Number800995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2024
Supplement Date Received by Manufacturer02/20/2025
03/26/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date03/14/2025
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian